Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
MaitoMike

Does Accutane reduce redness?

Recommended Posts

Hey everyone,

I'm new to this site and have found it quite informing and helpful.

I do, however, want to know if Accutane would help relieve me of my facial redness.

I've had acne for years and have taken multiple types of pills and topical creams including Tetracycline, Sulfatrim and even Proactiv.

I'm not sure if it's the breakouts that caused the redness or the Proactiv but either way, I've had to live with facial redness for years. I flush easily and it's a big contrast to the rest of my skin on my body.

I hear a lot about the successes of Accutane.

I'm currently on my second week of 40mg/day (I'm about 155lbs) and almost through with the initial breakout.

Can I look forward to my face returning to normal anytime soon?

Michael.

Link to comment
Share on other sites

I've noticed my face turned a little redder since I've been on accutane, but would the redness decrease down the road (say 6+ months from now) and have it return to the same colour tone as the rest of my skin? I've only been on the drug for nearly 3 weeks.

Link to comment
Share on other sites

I'm in the same boat as you. I've had facial redness for the past few years. I have white circles around my eyes. Looks like I was sunburned while wearing sunglasses. Not sure what caused it, but it sucks.

The accutane made this worse, but still bearable. I was on 80/mg a day for 4 months. I finished my course 1 week ago. It seems like the redness is going away, but I'll give it a few months for my skin to fully strengthen.

Link to comment
Share on other sites

i have the same exact problem. before i had acne my skin wasnt red it all, but after i started poutting a bunch of stuff on my face it has been red. it sucks having to live with it, and even if i stop using any medications on my face for a week or 2 it stilll stays red. the rest of my body and especially my neck are pretty tan, but once you get to my face its just red.

but my friend had the same problem, his skin was red becuase of products he had been using on his face. hes been on accutane for about 3 and a half months and most of the redness is gone, its like a miracle. even though the accutane makes it red on some days, its mostly back to his original skin color. ive heard and read of other people haveing this same result with accutane

thats why i want to go on accutane, i have moderate acne but i think accutane would still be the best option. i have only tried benzaclin, retin-a, amoxicilin, and tetracycline, so idk if my derm will prescribe it for me. how many prescriptions did you have to try before your derm put you on accutane? and how bad would you consider your acne?

Link to comment
Share on other sites

Asides from the prescriptions I initially listed, my dermatologist also had me on doxycycline. I can't even count how many prescriptions I had. I've been on and off pills for the past 5-6 years. It's ridiculous. Every time I stopped taking pills, I'd have mass hives and breakouts. Finally I told my dermatologist that I wanted to be on accutane so that my acne would never return.

My general practitioner once told me that there are 4 different levels of acne. 1 being mild, 4 being serious. He rated me between a 2-3 so it's not as bad. It used to be a lot worse and the pills have had an effect on the acne but it doesn't get rid of it for good.

The redness I mentioned has been with me since I was 18 (I'm 24 now) and like some people have stated, it looks like I have severe sunglasses burn or something. There's a big white ring around my eyes, the rest of my face is just burnt red.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×